I've seen several reviews of people saying it made them really sleepy & one person used the word "loopy". I've finished a Z pack but still have a cough that keeps me up @ night, makes my chest, ribs, & back hurt, & even gets going so much that I gag. I have been through 2 bottles of Promethazine DM over the past 2 wks & it has not helped at all so my dr just prescribed this for me. I've never heard of/taken it before so I wanted to read about it first. For the most part it seems to help most people, if even for an hour or two. I have a 2 year old so I can't take something that's going to make me "loopy" like a narcotic. I have allergies & get sick every time the seasons change, often get Bronchitis or Pneumonia. So Ive taken Tussinex most my life, which contains hydrocodone. It works great for my cough, but now that I have a toddler that depends on me, I can't take something like that during the day that will make me loopy. So when I saw people posting that it made them sleepy or loopy I just want to know if its a loopy feeling like a narcotic or if its just a sleepy feeling like you can get from antihistamines like Benadryl. Thanks!
Benzonatate is non-narcotic so you shouldn't have narcotic like side effects. And it should not make you sleepy.
Benzonatate is a non-narcotic cough medicine. It works by numbing the throat and lungs, making the cough reflex less active.
Hello everyone out there that has been taken this medicine I'm in the middle of the week this cough medicine and I have not felt any symptoms or reaction or signs of felling tried or sleeping it does help a bit with the coughing but it does nothing more than what it is supposed to do
- Benzonatate Information for Consumers
- Benzonatate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Benzonatate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jun 2014 • 1 answer
Updated 23 Mar 2015 • 1 answer
Updated 6 Aug 2018 • 2 answers
Updated 26 Jan 2017 • 1 answer
I've been prescribed 3 benzonatate pills a day. They make me very drowsy during the day, but I have?
Posted 27 Dec 2017 • 0 answers